GAT ~ In the twelve years I’ve been on IVIG (max infusion rate 250 mg/hr)) I’ve only had one very minor episode where I felt the ‘hives’ begin. Several years ago the infusion folks let me take my pump stand and wheelchair out to a small patio they use for breaks. It was a warm sunny day and I dozed a bit, woke up and felt the hives coming on. Weird. I went back inside and they stopped. Like you, I to hate to see ‘my juice’ go to waste and ask them to be sure I get every last drop. So, for me it seems the hint of the hives were a result of getting too hot not the dosage rate or a bad batch. I know the feeling of ‘if this doesn’t work, then what?” But only 1 episode in twelve years is not bad ~ even one in 2 years. I hope they find the cause.
I’m usually freezing during treatments and have to really bundle up with blankets and neck pillow they put in the microwave (love it). The way I see it is if my body temp is 98.6 degrees and they infuse a 65 (at best) liquid, I’ll get freezy cold – that’s logical to me. I’ve not read too much about hives or feeling cold on this site but know it can happen. Because, I’m allergic to aspirin, ibuprofen, and naproxin, (but not acetaminophen) I carry liquid capsules of Benedryl at all times. I have had only a few episodes over the years and when I feel the hives coming bite into two capsules and after a few minutes I’m better. Of course, I don’t take aspirin and those others any more.
I’m very interested in your experience and hope it doesn’t happen again, but I come to this site to learn from others and share my experiences.